Ask an expert
Question

26 Jul 2006

Can't stop eating
I have been taking Eetless tablets for about 11 years now and lately I just can't stop eating. I eat and eat and eat even when my stomach pains! I loose wait only to binge as soon as I go off the diet. I'm 22 kgs overweight and also suffer from a chemical imbalance in the brain (depression) which I take medication for. Lately I get very thirsty at times and my hands and feet have been swelling. I also get "hot flushes" although I'm only 35. Any advice will be appreciated. Thanks!
Answer 426 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear E
Have you stopped the Eatless tablets? or are you still taking them? It is extremely harmful to take such tablets that contain epinephrine or a derivative thereof for such as long time. Your present symptoms could all be due to taking these tablets. The combination of Eatless and the antidepressant could be responsible. In addition your depression may be causing this increase in appetite or the medication you are taking. Antidepressants can either cause weight gain or weight loss. I would recommend that you go back to the dr who is treating you with the antidepressants and discuss the fact that you have been taking or are still taking Eatless tablets and your present symptoms. The dr will have to advise if you are suffering from side-effects of the combination or just from the antidepressant and will make the necessary adjustments. Let's first see what the dr says before you try anything else.
Take care
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.